Analytical solutions to a problem of sink-source flow in a porous medium

A. R. Kacimov, Yu V. Obnosov

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

New analytical solution to the problem of fluid flow in a porous reservoir composed by rectangular blocks is presented. The Muskat linear, five-point, and chess-type patterns of injection-extraction wells (IEW) are obtained as special cases of this solution. Streamlines, isochrones, breakthrough curves are evaluated in terms of the model of pure advection. Effective conductivity of these patterns is obtained explicitly and compared with Muskat's values which occurred to be good approximations of the rigorous formulae. Numerical procedure of particle tracking is verified on the Rankine flow pattern for a pair of IEW placed in an uniform groundwater flow and the Polubarinova-Kochina solution for a pumping well in an aquifer with a circular inhomogeneity. Applications to a network of octogonal honey-comb blocks and filled fractures-orifices are discussed.

Original languageEnglish
Pages (from-to)325-351
Number of pages27
JournalArab Gulf Journal of Scientific Research
Volume15
Issue number2
Publication statusPublished - 1997

ASJC Scopus subject areas

  • Plant Science
  • Aquatic Science
  • Ecology

Fingerprint Dive into the research topics of 'Analytical solutions to a problem of sink-source flow in a porous medium'. Together they form a unique fingerprint.

  • Cite this